Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 29, 2016, 10:32 AM EST. It took effect at Jan 29, 2016, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 10:32 AM EST (15:32 UTC)
- In effect from
- Jan 29, 2016, 10:00 PM EST
- Expired
- Jan 30, 2016, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
881 WHUS73 KIWX 291532 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 AM EST FRI JAN 29 2016 LMZ043-046-292345- /O.NEW.KIWX.SC.Y.0007.160130T0300Z-160130T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 AM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY. * WINDS: BECOMING SOUTH THIS AFTERNOON AND INCREASING TO 15 TO 25 KNOTS LATE THIS EVENING. GUSTS TO 30 KNOTS OVERNIGHT. * WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING...THEN SUBSIDING TO 2 TO 4 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
612 WHUS73 KIWX 292104 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EST FRI JAN 29 2016 LMZ043-046-300515- /O.CON.KIWX.SC.Y.0007.160130T0300Z-160130T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SATURDAY. * WINDS: SOUTH 10 TO 15 KNOTS INCREASING TO 15 TO 25 KNOTS LATE THIS EVENING. GUSTS TO 30 KNOTS OVERNIGHT. * WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING...THEN SUBSIDING TO 2 TO 4 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
870 WHUS73 KIWX 300327 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1027 PM EST FRI JAN 29 2016 LMZ043-046-301130- /O.CON.KIWX.SC.Y.0007.000000T0000Z-160130T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1027 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. WINDS BECOMING SOUTHWEST AND DIMINISHING TO 10 TO 20 KNOTS SATURDAY MORNING. * WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
675 WHUS73 KIWX 300929 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EST SAT JAN 30 2016 LMZ043-046-301500- /O.CON.KIWX.SC.Y.0007.000000T0000Z-160130T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 429 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: SOUTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
080 WHUS73 KIWX 301505 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EST SAT JAN 30 2016 LMZ043-046-301615- /O.EXP.KIWX.SC.Y.0007.000000T0000Z-160130T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH THE AFTERNOON. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 6:20 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 29, 6:20 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 AM EST FRI JAN 29 2016 .SYNOPSIS... ISSUED AT 235 AM EST FRI JAN 29 2016 SCATTERED LAKE EFFECT SNOW SHOWERS WILL GRADUALLY DIMINISH THIS MORNING AS HIGH PRESSURE OVER THE MISSISSIPPI VALLEY MOVES EAST INTO OUR AREA. IT WILL BE COLDER TODAY THAN YESTERDAY WITH HIGHS RANGING FROM UPPER 20S OVER SOUTHERN MICHIGAN AND FAR NORTHWEST OHIO TO THE MID 30S OVER CENTRAL INDIANA. A COLD FRONT WILL MOVE EAST FROM THE PLAINS THIS EVENING TO WISCONSIN AND ILLINOIS BY SATURDAY MORNING. LIMITED MOISTURE AHEAD OF THIS SYSTEM SHOULD ALLOW FOR DRY CONDITIONS ACROSS OUR AREA OVERNIGHT. INCREASING SOUTHERLY WINDS WILL LIMIT TEMPERATURE FALLS WITH LOWS EXPECTED TO RANGE FROM THE MID 20S OVER SOUTHERN MICHIGAN TO THE LOWER 30S OVER WEST CENTRAL INDIANA. && .UPDATE... ISSUED AT 608 AM EST FRI JAN 29 2016 LOWERING INVERSION AND DRY AIR ADVECTING INTO THE AREA APPEAR TO BE TAKING A TOLL ON LAKE EFFECT SNOW SHOWER ACTIVITY. WILL UPDATE THE WX GRIDS TO DOWNGRADE CHC SNOW SHOWERS TO CHC FLURRIES THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 235 AM EST FRI JAN 29 2016 WK LAKE INDUCED INSTABILITY AND CYCLONIC NW FLOW ACROSS LAKE MICHIGAN RESULTING IN SCT LIGHT LAKE EFFECT SNOW SHOWERS ACROSS NRN PORTION OF THE CWA EARLY THIS MORNING. COLD POOL MOVG OFF TO THE EAST WITH A LOWERING INVERSION IN ITS WAKE WILL RESULT IN A DIMINISHING TREND TO THE LAKE EFFECT OVER THE NEXT 6HRS BUT THINK IT WILL PERSIST PAST 12Z SO HAVE EXTENDED MENTION INTO THE MORNING PORTION OF THE FCST. OTRWS, POST-FRONTAL STRATO CU DECK COVERING ALL OF THE CWA WITH THE EXCEPTION OF FAR NW OH WHERE A WHOLE HAS OPENED UP. WRN EDGE OF THE STRATO CU EXTENDED FROM SE WI INTO WRN IL. CLOUD COVER SHOULD GRDLY DECREASE AS SFC RIDGE OVER THE MS VALLEY MOVES EAST ACROSS OUR AREA TODAY. DECENT LOW LEVEL CAA ATTM SHOULD RESULT IN TEMPS DROPPING INTO THE L-M20S BY DAYBREAK AND WITH CLOUD COVER PERSISTING AT LEAST THROUGH THE MORNING AND WINDS/MIXING DIMINISHING AS THE RIDGE MOVES OVERHEAD... NOT EXPECTING MUCH OF A DIURNAL RISE TODAY... WITH HIGHS FCST TO RANGE FROM THE U20S NE TO THE M30S SW. SHRTWV OVER MT/WY ATTM EXPECTED TO MOVE RAPIDLY E-SE TO THE WRN GRTLKS/OH VALLEY BY 12Z SATURDAY. LIMITED MOISTURE AHEAD OF THIS SYSTEM SO EXPECT DRY CONDITIONS IN OUR AREA OVERNIGHT. INCRSG SWLY FLOW AND WAA SHOULD LIMIT DIURNAL TEMPERATURE FALLS TO JUST A FEW DEGREES WITH EVE LOWS FOLLOWED BY RISING TEMPERATURES OVERNIGHT. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 440 AM EST FRI JAN 29 2016 AN UPPER LEVEL TROF WILL EJECT TWO SYSTEMS INTO THE MIDWEST THIS PERIOD. AT THE ONSET...THE AIRMASS IN PLACE AHEAD OF THE FIRST SYSTEM WILL INITIALLY BE SEASONALLY MILD WITH TEMPERATURES CLOSE TO 20 DEGREES ABOVE NORMAL SUNDAY. KEPT THE PRECIPITATION JUST RAIN UNTIL LATE SUNDAY NIGHT UNTIL SOME COLDER AIR SPREADS BACK OVER THE AREA CAUSING AT LEAST A RAIN AND SNOW MIX OVER NORTHERN AREAS. KEPT LOWS ABOVE FREEZING SUNDAY NIGHT...SO DO NOT ANTICIPATE MUCH IN THE WAY OF WEATHER IMPACTS. THE SECOND SYSTEM WILL BE MUCH STRONGER WITH VERY COLD AIR SET TO SWEEP ACROSS THE AREA ONCE THE SURFACE LOW PASSES TO THE NORTH LATE TUESDAY AND TUESDAY NIGHT. STILL SOME CONCERN FOR A BRIEF SNOW/SLEET AND FREEZING RAIN MIX EARLY TUESDAY BEFORE THE PRECIPITATION CHANGES TO ALL RAIN DURING THE DAY. CONTINUED TO LEAVE OUT THE MENTION OF SLEET AND FREEZING RAIN GIVEN THE UNCERTAINTY AND BRIEF EXPECTED DURATION. VERY STRONG WINDS ALOFT TUESDAY MAY CAUSE GUSTY WINDS WITH ANY SHOWERS THAT FORM. MUCH COLDER AIR WILL SPREAD ACROSS THE AREA TUESDAY NIGHT...WITH A POSSIBLE FLASH/FREEZE SITUATION AS TEMPERATURES PLUNGE BELOW FREEZING BEHIND A COLD FRONT. THE GFS AND ECMWF ARE SIMILAR WITH THE TRACK OF THE SURFACE LOW...BUT THE GFS IS MUCH DEEPER. THE GFS ENSEMBLES FOR THE MOST PART SUPPORT THE OPERATIONAL RUN WITH THE STRENGTH OF THE SYSTEM... BUT STILL SHOW A WIDE RANGE OF SURFACE LOW TRACKS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 608 AM EST FRI JAN 29 2016 LAKE EFFECT SNOW SHOWER ACTIVITY WANING AND SHOULD HAVE LITTLE OR NO IMPACT THE REST OF THE MORNING. LOW CLOUD DECK IN THE 2500-3500FT RANGE SHOULD LINGER UNTIL ABOUT MIDDAY WHEN RIDGE PASSES. GRADIENT WILL INCREASE LATER TODAY AND THROUGH THE NIGHT AS RIDGE MOVES EAST AND A CDFNT APPROACHES FROM THE WEST. LLJ FCST TO RAMP UP TO 50-55KT AHEAD OF THE FRONT RESULTING IN A LLWS THREAT LATE TONIGHT. LITTLE MOISTURE AVAILABLE AHEAD OF THE FRONT BUT SOME MVFR CIGS ARE EXPECTED TO MOVE IN AS IT APPROACHES TOWARD MORNING SATURDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR LMZ043-046. && UPDATE...JT SYNOPSIS...JT SHORT TERM...JT LONG TERM...SKIPPER AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 29, 5:27 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 527 AM EST FRI JAN 29 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 527 AM EST FRI JAN 29 2016 /427 AM CST FRI JAN 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTRY MIX IS POSSIBLE LATE SUNDAY NIGHT AND AGAIN MONDAY NIGHT. STRONG WINDS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 527 AM EST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING AND WILL LIKELY BE NEEDED AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY AND SUNDAY NIGHT. GALES ARE POSSIBLE TUESDAY AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.